MAUDE Adverse Event Report: BRM EXTREMITIES S.R.L. BRM TOOL SCREWS INSTRUMENT; CANNULATED SCREWDRIVER

BRM EXTREMITIES S.R.L. BRM TOOL SCREWS INSTRUMENT; CANNULATED SCREWDRIVER
Model Number SLIM CANNULATED SCREWDRIVER HEX 2.5
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record for lot 0831/25 was conducted.All manufacturing specifications, including material certificates were found to be within requirements.No similar trends of failure have been identified for this lot to date.During the final stages of screw positioning, the device may have encountered unprepared or unexpectedly dense bone tissue.The resulting mechanical resistance (torsional stress) likely exceeded the structural integrity of the screwdriver tip, leading to the fracture.At this time, based on the information currently available, a definitive root cause cannot be established.
 
Event or Problem Description
On (b)(6) 2026, a surgical procedure was performed in colombia.During the procedure, a 4.0 diameter screw was implanted.Initially, the necessary drilling and countersinking were performed.Subsequently, the 4.0 screw was inserted.Upon completion of the screw insertion, a cracking sound was heard.Upon removal of the hexagonal cannulated screwdriver, it was found that the final portion was fractured.Intraoperative radiographic assessment was performed to locate eventual fractured metallic fragments.No fragment was visible in the soft tissues and the screw was implanted in the correct position.Since the screw was already fully inserted into the bone, the surgeon decided to complete the procedure without further issues.

Brand Name
BRM TOOL SCREWS INSTRUMENT
Common Device Name
CANNULATED SCREWDRIVER
Manufacturer (Section D)
BRM EXTREMITIES S.R.L.
via privata ai campi, 7
civate, lc 23862
IT  23862
Manufacturer (Section G)
BRM EXTREMITIES S.R.L.
via privata ai campi, 7
civate, lc 23862
IT   23862
Manufacturer Contact
lisa fazzini
via privata ai campi, 7
civate, lc 23862
IT   23862
MDR Report Key24983428
Report Number3016669046-2026-00002
Device Sequence Number21445438
Product Code LXH
UDI-Device Identifier08053782780143
UDI-Public(01)08053782780143(10)0831/25(11)250626
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberSLIM CANNULATED SCREWDRIVER HEX 2.5
Device Catalogue NumberSTVI2ES025S
Device Lot Number0831/25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Initial Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age21 YR
Patient SexMale
Patient Weight50 KG